Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 25, 2019, 2:40 PM CST for Cameron County, Willacy County, Texas. It took effect at Nov 26, 2019, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 2:40 PM CST (20:40 UTC)
- In effect from
- Nov 26, 2019, 11:00 AM CST
- Expired
- Nov 26, 2019, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS74 KBRO 252040 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 240 PM CST Mon Nov 25 2019 TXZ254>257-260445- /O.NEW.KBRO.WI.Y.0016.191126T1700Z-191126T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 240 PM CST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 11 AM to 5 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured light weight objects. Tree limbs and palm fronds could be blown down and a few power surges or outages may result. High profile or light weight vehicles may be difficult to handle...especially on bridges or overpasses and in cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
802 WWUS74 KBRO 260432 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1032 PM CST Mon Nov 25 2019 TXZ254>257-261300- /O.CON.KBRO.WI.Y.0016.191126T1700Z-191126T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1032 PM CST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 11 AM to 5 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured light weight objects. Tree limbs and palm fronds could be blown down and a few power surges or outages may result. High profile or light weight vehicles may be difficult to handle... especially on bridges or overpasses and in cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
227 WWUS74 KBRO 260953 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 353 AM CST Tue Nov 26 2019 TXZ254>257-262000- /O.CON.KBRO.WI.Y.0016.191126T1700Z-191126T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 353 AM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 11 AM to 5 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down and a few power surges or outages may result. High profile or light weight vehicles may be difficult to handle... especially on bridges or overpasses and in cross winds. * ADDITIONAL DETAILS...Strongest winds may occur between 11 AM and 2 PM and the advisory may be cancelled during the mid afternoon should this occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 52/BSG
002 WWUS74 KBRO 262255 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 455 PM CST Tue Nov 26 2019 TXZ254>257-270000- /O.EXP.KBRO.WI.Y.0016.000000T0000Z-191126T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 455 PM CST Tue Nov 26 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Winds across the region have decreased below Wind Advisory thresholds. Therefore, the Wind Advisory will be allowed to expire at 5 pm. Although the advisory will expire, a few wind gusts up to 30 mph may be possible late this afternoon and early evening, generally before sunset. $$ Frye
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:39 PM CST, 1 minute earlier.
Area forecast discussion, Nov 25, 2:39 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Brownsville TX
239 PM CST Mon Nov 25 2019
.SHORT TERM (Tonight through Tuesday Night):A robust mid-level
trough is expected to move into the 4-Corners region by midnight
moving across the Central Plains Tuesday. This trough will be the
kicker to initiate a sharp narrow low level jet along the Lower
Texas coast and the Western Gulf overnight into Tuesday. Models have
been showing a strong surface inversion over South Texas and as the
boundary layer winds increase from the south tonight a stratus layer
should develop quickly. The increasing clouds and steady moderate
breeze will allow for warmer overnight temperatures with some areas
over the Mid and Lower RGV not dipping below 70 degrees.
Low level jet strengthens after midnight and peaks before Noon
Tuesday. Models suggest S-SW 30-45 knots at 925mb which should
translate to 25-35 mph at the surface. The narrow width of the LLJ
should limit wind advisory conditions to the Lower RGV including
coastal Cameron and Willacy. Some higher gusts may develop over the
Mid Valley locations but not expecting advisory level conditions at
this time. Temperatures should be a few more degree warmer due to a
warmer start and a S-SW (partial downslope component) surface
wind. Highs approaching 90 degrees in a few locations could be
even warmer with some record highs possibly being threatened if
winds veer a bit more southwest and the stratus layer breaks
earlier in the day.
Mid-level trough and surface low pressure scoots off to the
northeast Tuesday night with a cold front gradually sinking
southward. Models do not have this front moving across the northern
tier counties until the very end of the Short term or the beginning
of the Long term. As a result, warm and sultry conditions Tuesday
night and with winds diminishing fog, some possibly dense, may
become a player Wednesday morning.
.LONG TERM (Wednesday through Monday):A deep 500mb closed low
will track across the Central Plains and bring a cold front into
Deep South Texas by Wednesday morning. Models have consistently
hinted that the front will stall across Deep South Texas Wednesday
afternoon, as the surface high behind it quickly moves off to the
northeast and cuts off momentum. Moisture will likely pool along
and ahead of the boundary, as a weak surface low develops. Patchy
fog will be possible across the Lower Rio Grande Valley early
Wednesday as winds lighten. Scattered showers and a few
thunderstorms will be possible through the day Wednesday, so
motorists should plan on possible longer holiday travel times due
to wet roadways. Moisture won't be very deep to allow for
widespread heavy rainfall, so don't expect high accumulations. on
Thursday, the boundary is expected to retreat northward as a warm
front and allow surface flow to strengthen out of the south. This
will start a warming trend through the rest of the week with
above-normal temperatures in the mid to upper 80s. The next storm
system will develop in the Plains and tighten the pressure
gradient along the lower Texas coast Friday afternoon and
Saturday. This will bring the next cold front through Deep South
Texas possibly Saturday night into Sunday morning with a bit more
cooler air heading into early next week.
&&
.MARINE:(Tonight through Tuesday Night):With potent mid-level low
pressure trough approaching NW Texas Tuesday morning the pressure
gradient along the Lower Texas coastal waters and over the Western
Gulf tightens. South strengthen considerable by or shortly after
sunrise with seas building through the day Tuesday. Small Craft
advisories have been posted for the Gulf waters starting at 6 am
and for the Laguna at 9 am. Winds beginning to taper off by 6 pm
as the upper storm system lifts northeast and a weak cold front
move along the coastal bend weakening the pressure gradient.
Higher residual seas could persist for a few more hours Tuesday
evening but overall conditoins should be improving.
(Wednesday through Saturday):An approaching cold front early Wednesday
may bring winds and seas to near Small Craft Advisory levels, but
mainly across the northern waters of Kenedy county. The gradient
will weaken on Thursday as the boundary lifts as a warm front, but
much stronger flow will be possible Friday afternoon through
Saturday, as the next storm system develops in the Plains. Small
Craft Advisories will be possible once again as winds increase and
seas build offshore going into Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 84 72 77 / 10 10 10 40
BROWNSVILLE 70 86 72 82 / 0 10 10 30
HARLINGEN 68 87 69 80 / 0 10 10 40
MCALLEN 69 89 71 79 / 0 10 10 40
RIO GRANDE CITY 66 89 68 77 / 0 0 10 30
SOUTH PADRE ISLAND 71 78 72 74 / 10 10 10 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM to 5 PM CST Tuesday for TXZ254>257.
GM...Small Craft Advisory for winds from 10 AM to 6 PM CST Tuesday
for GMZ130-132-135.
Small Craft Advisory from 6 AM to 6 PM CST Tuesday for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59...Short term
65...Long termHazardous weather outlook, Nov 25, 4:08 AM CST, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 408 AM CST Mon Nov 25 2019 TXZ248>257-351-353-261015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 408 AM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Patchy shallow fog may be possible through mid morning, especially across the northern ranchlands and rural areas of the valley. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible along area beaches from Tuesday through the weekend. A Wind Advisory may be needed for gusty winds on Tuesday, especially across the lower Valley and along and east of the I69E or US 77 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-261015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 408 AM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories may be needed across the lower Texas coastal waters Tuesday into Wednesday and again Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:39 PM CST | Small Craft Advisory | BRO | 33 hr | |
| Nov 25, 2:39 PM CST | Small Craft Advisory for Winds | BRO | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.